lung cancer spread to the lung lining

I have been advised that my cancer has spread to the lung lining.  This seems so very very serious. Has anyone else had their lung cancer spread to the lung lining? If so has it been treated? I have an oncologist appointment next week and the plan is to give me immunotherapy (pending moleculars) and chemotherapy. I am asymptomatic and still swimming, aqua jogging, cycling and walking daily.  I would be very grateful to hear from anyone in a similar situation as I am so worried.

  • Hi Hetty, I am sorry you haven’t had a reply to your post yet. I have had a search to see if there is anyone else recently that has had this, but I couldn’t find anyone. That doesn’t mean there isn’t anyone here who has experienced this, it may just be they haven’t posted recently.

    What I can tell you is I have heard some very positive stories from people on immunotherapy. The fact that you are still very active is very positive, and will be good if you could continue with light activity during your treatment. 

    Good luck with the oncology appointment next week. Let us know how you get on. X 

    Chelle 

    Try to be a rainbow,in somebody else's cloud
    Maya Angelou
  • Thank you for replying Chelle. I am to have targeted EGFR therapy starting next Friday.  This is such a relief to me especially as there are several plan B's in case I don't respond.  

  • Hi Hetty i have been on the saron trial that is a combination of immunotherapy pembrolizumab for 4 cycles then radical radiotherapy to the chest at 55gy for 20 days then stereotactic radiotherapy to adrenal  and pars aortic lymph nodes at 55gy then back on immunotherapy the trial ends this December,  i was diagnosed stage 4 lung cancer and told terminal but my last ct scan states the cancer in my adrenal and pelvic areas are un measurable so basically gone the only bit left they can see is in my lung and that is shrinking all the time.

    Best wishes with your immunotherapy we all act differently to it and there are different types just stay positive and go with it .

    Darren

  • Thank you Darren for your kind words. You have been through a lot of treatment; and I'm so pleased to hear things have improved. I hope you have managed to stay well during the treatments and any side effects were manageable. This is such a strange journey.  I don't yet know what stage my cancer is 3b or 4 I suspect - I will find out on Thursday and also prognosis. It's all very confusing for me as I am asymptomatic so despite being terrified I am also still in disbelief/denial.  I expect that will change once treatment starts, although I have been advised this treatment has fewer side effects and I can carry on as usual with my life.  In the last few days I have learnt quite a bit from various people in the medical profession and the most encouraging thing I have learnt is that there is a big move to treat metastatic cancer as a chronic disease.  This will help so many people.  In the meantime I am crossing my fingers for you, me and everyone else. Good luck and keep us posted.

  • Hetty my side effects have been very mild I have a high pain threshold doing farming and security i have had a lot of near misses and bad accidents lol, my radiotherapy i just had sun burn inside my oesophagus as the tumour is close but that was at the end of 20 days and only lasted a few days, never had any issues when they did my adrenal glands and pelvic areas they said i would end up on the loo lots but no i was fine. The pembrolizumab gave me stiff joints but after a few cycles it disappeared as my body got used to it , when you know then just embrace it keep positive even on your bad days we all have our journeys be everyone on here will be behind you.

    Good luck keep us posted

    Darrrn

  • Thanks Darren - it is helpful to know there is such support, reassurance and encouragement from this group. I'm just getting to know people, but obviously wish I didn't have to come here! Will keep you posted very soon as first dose of Osimertinib (Tagrisso) is on Friday - scary stuff, but apparently has few side effects.